Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 309, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 20, 2011, 7:11 PM CDT for Limestone County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2011, 7:11 PM CDT (00:11 UTC)
- Expired
- May 20, 2011, 8:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Limestone County, TX
The radar
The Ft Hood radar (KGRK), 119 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -251 m²/s²
- 0-3 km storm-relative helicity
- -100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:52 PM CDT, 19 minutes earlier.
Area forecast discussion, May 20, 6:52 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 652 PM CDT FRI MAY 20 2011 .AVIATION... THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED TO THE EAST OF THE METROPLEX AND WACO TAF SITES AS OF 2330Z. THUS THEY CAN EXPECT VFR CONDITIONS FOR THE REST OF THE EVENING. STRATUS IS EXPECTED TO SPREAD NORTH FROM SOUTH TEXAS AFTER MIDNIGHT...BRINGING MVFR CEILINGS TO WACO BY 07Z...AND THE METROPLEX BY 09Z. SOME 4-5 SM BR IS ALSO POSSIBLE. VFR CONDITIONS ARE EXPECTED TO RETURN 14-16Z SATURDAY. THE EARLIER STORMS HAVE DISRUPTED THE LOW LEVEL WIND FLOW...SO WINDS HAVE BEEN VARIABLE BUT THEY WILL COME BACK AROUND TO THE SOUTH AT AROUND 10 KNOTS BETWEEN 00Z AND 02Z. ALTHOUGH IT IS NOT MENTIONED IN THE WACO TAF...THERE WILL BE A LOW CHANCE OF A THUNDERSTORM IN THE WACO AREA SATURDAY AFTERNOON...MAY INCLUDE CB FOR THE 19-23Z PERIOD WITH THE 03Z TAF UPDATE. 58 && .UPDATE... QUICK UPDATE TO REMOVE COUNTIES ALONG WEST OF A GAINESVILLE TO GOLDTHWAITE LINE AS STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS PROPAGATE SLOWLY BUT STEADILY EASTWARD. OTHERWISE FORECAST PACKAGE REMAINS UNCHANGED. 30 && .PREV DISCUSSION... /ISSUED 256 PM CDT FRI MAY 20 2011/ SHORT TERM FORECAST DISCUSSION OF ENVIRONMENTAL CONDITIONS REMAINS LARGELY UNCHANGED FROM AREA WEATHER UPDATE FORECAST DISCUSSION /PRODUCT AWUFWD/ ISSUED AROUND 11 AM...SO WILL NOT REHASH THE DETAILS HERE. TO ADD TO THIS DISCUSSION SOUTHERLY FLOW OUT AHEAD OF THE LINE OF TSTMS EXTENDING FROM GAINESVILLE TO NEAR DENTON AND THEN SOUTHWEST TOWARDS WEATHERFORD AND STEPHENVILLE INCREASED TO AROUND 15 KTS WITH HIGHER GUSTS AS OF 19Z. IF ANY DISCRETE STORMS CAN ORGANIZE EAST OF THIS LINE THIS INCREASE IN LOW LEVEL FLOW SHOULD ENHANCE TORNADO THREAT THROUGH 00Z. THUNDERSTORMS IN GENERAL WILL LIKELY CONTINUE TO DEVELOP AND GROW UPSCALE INTO A MULTICELLULAR LINE AS THEY HAVE BEEN THE PAST HOUR OR SO...BUT WILL BE WATCHING ANY DISCRETE STORMS OUT AHEAD OF THIS LINE CLOSELY THROUGH SUNSET. AFTER SUNSET THE LOSS OF DAYTIME HEATING SHOULD DIMINISH THE OVERALL TORNADO THREAT ACROSS NORTH TEXAS. OTHERWISE A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THRU 8 PM CDT AND ANY STORM THAT DEVELOPS WITHIN THE WATCH WILL CONTINUE TO HAVE A CHANCE TO PRODUCE LARGE HAIL AND DAMAGING OUTFLOW WINDS. THE SOUTHERN PLAINS SHORTWAVE TROUGH WILL CONTINUE TO MOVE EAST THRU THE REGION OVERNIGHT. THE PASSAGE OF THIS TROUGH IS EXPECTED TO SEND THE LINE OF CONVECTION SOUTHEAST THRU THE FORECAST AREA TONIGHT AS WELL AS FORCE THE WEST CENTRAL TX DRYLINE EAST INTO THE FORECAST AREA BEFORE SUNRISE. THE DRYLINE IS EXPECTED TO SET UP JUST WEST OF THE METROPLEX TOMORROW AND SHOULD BECOME MORE DIFFUSE LATER IN THE DAY AS THE LACK OF STRONG SYNOPTIC FORCING WILL ALLOW BOUNDARY LAYER MOISTURE TO RECOVER DURING THE AFTERNOON HRS. EAST OF THE DRYLINE A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE...HOWEVER ONLY HAVE A MENTION OF 20 PERCENT CHANCE OF STORMS WITH AN ABSENCE OF OBVIOUS FORCING FOR ASCENT WITH THE DRYLINE EXPECTED TO LOSE DEFINITION THROUGHOUT THE DAY. H500 HEIGHT RISES OF 3-4 DM ARE EXPECTED OVER NORTH TX TOMORROW WHICH SHOULD FAVOR WEAK FORCING FOR SUBSIDENCE OVER THE REGION TOMORROW AFTERNOON. IF ANY STORM IS ABLE TO DEVELOP IT WILL LIKELY BECOME SEVERE WITH OVER 3000 J/KG OF CAPE FORECAST OVER THE SOUTHEASTERN COUNTIES OF THE CWA. DEEP LAYER SHEAR IS SOMEWHAT MARGINAL...BUT REMAINS SUPPORTIVE OF ORGANIZED CONVECTION...HOWEVER WEAK FORCING FOR SUBSIDENCE IS EXPECTED TO BE SUFFICIENT TO PREVENT INITIATION AT THIS TIME. THE DRYLINE IS EXPECTED TO RETREAT NORTHWEST ON SUNDAY AS A WEAK SHORTWAVE TROUGH MOVES INTO THE SOUTHERN PLAINS. THIS FEATURE IS EXPECTED TO MOVE OVER NORTH CENTRAL TX LATE SUNDAY AFTERNOON. GUIDANCE HAS BEEN FAIRLY CONSISTENT IN DEVELOPING AN MCS WHERE THE LARGE SCALE FORCING FOR ASCENT BEST INTERSECTS THE DIFFUSE DRYLINE BOUNDARY NEAR WICHITA FALLS. AFTER INITIATION MODELS DEVELOP A STRONG MID LVL POTENTIAL VORTICITY ANOMALY DUE TO STRONG LATENT HEAT RELEASE ASSOCIATED WITH THE MCS. THIS FEATURE PROPAGATES DOWNSTREAM AND INTENSIFIES DUE TO FEEDBACK FOR THE EVENING HRS OVER THE NORTHWESTERN THIRD OF THE CWA. WHILE RAW MODEL OUTPUT IS LIKELY WRONG REGARDING THE HUGE QPF BULLS-EYE GENERATED FROM THIS MCS...THE INITIATION OF AN MCS WHERE THE SHORTWAVE TROUGH INTERACTS WITH THE SFC DRYLINE LOOKS REASONABLE ENOUGH. WENT AHEAD WITH A 30 PERCENT CHANCE OF STORMS NORTHWEST OF THE METROPLEX SUNDAY AFTERNOON...EXTENDING SOUTHEAST INTO THE METROPLEX AFTER 00Z FOR SUNDAY EVENING ANTICIPATING THE MCS WILL PROPAGATE SOUTHEAST INTO THE CWA ON A STRONG COLD POOL. EXTENDED...OTHERWISE OUR NEXT BEST CHANCE OF STORMS LOOKS TO OCCUR ON WEDNESDAY AS THE NEXT STRONG SHORTWAVE TROUGH MOVES THROUGH THE PLAINS. THIS MIDWEEK TROUGH IS EXPECTED TO SEND A COLD FRONT SOUTHEAST THRU NORTH TX WEDNESDAY WHICH WILL LIKELY BE ACCOMPANIED BY SCATTERED TSTMS AS IT MOVES THRU THE FORECAST AREA. BEHIND THIS TROUGH UPPER RIDGING BUILDS OVER THE SOUTHERN PLAINS FOR THE END OF THE WEEK WHICH WILL SUPPORT A DRY FORECAST AT THIS TIME. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 91 73 87 71 / 40 10 10 20 30 WACO, TX 70 95 74 91 73 / 40 20 20 10 10 PARIS, TX 68 85 69 84 68 / 90 10 10 20 20 DENTON, TX 61 87 72 86 69 / 40 5 10 20 30 MCKINNEY, TX 66 87 72 86 70 / 50 10 10 20 30 DALLAS, TX 70 91 73 86 72 / 40 10 10 20 30 TERRELL, TX 71 89 71 88 70 / 60 10 10 10 20 CORSICANA, TX 73 90 73 89 72 / 80 20 20 10 20 TEMPLE, TX 70 92 73 91 72 / 60 20 20 10 10 MINERAL WELLS, TX 58 90 69 87 70 / 20 5 10 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/
Hazardous weather outlook, May 20, 2:52 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 252 PM CDT FRI MAY 20 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 252 PM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEAST THROUGH THE EASTERN TWO THIRDS OF NORTH TEXAS THIS AFTERNOON AND TONIGHT. THESE STORMS WILL REMAIN CAPABLE OF PRODUCING SEVERE WEATHER THROUGH SUNSET. LARGE HAIL AND DAMAGING OUTFLOW WINDS ARE THE PRIMARY SEVERE WEATHER HAZARDS. THESE STORMS WILL REMAIN CAPABLE OF PRODUCING HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING PROBLEMS. AN ISOLATED TORNADO CANNOT BE RULED OUT THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOW THUNDERSTORM CHANCES WILL CONTINUE FROM SATURDAY THROUGH WEDNESDAY ACROSS VARIOUS PORTIONS OF NORTH TEXAS EACH DAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH SUNSET FOR THE EASTERN TWO THIRDS OF NORTH TEXAS. CAVANAUGH
In the hours before
Local storm report, May 20, 6:02 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CDT FRI MAY 20 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 6 NW MORGAN'S POINT RESORT 31.22N 97.53W
05/20/2011 E0.75 INCH BELL TX TRAINED SPOTTERLocal storm report, May 20, 6:11 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
611 PM CDT FRI MAY 20 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WILLS POINT 32.70N 96.00W
05/20/2011 VAN ZANDT TX BROADCAST MEDIA
AT HIGH AND 4TH STREETS... ROOF BLOWN OFF OLD ROSE DRY
GOODS BLDG... POWER LINES DOWN AS WELLLocal storm report, May 20, 6:34 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
634 PM CDT FRI MAY 20 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 W BLOOMING GROVE 32.10N 96.74W
05/20/2011 E0.75 INCH NAVARRO TX TRAINED SPOTTERSpecial weather statement, May 20, 6:35 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT FRI MAY 20 2011
TXZ160-210000-
FALLS TX-
635 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN FALLS COUNTY
AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF MARLIN...MOVING EAST AT 30
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GOLINDA...LOTT AND MARLIN.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3133 9718 3152 9680 3146 9675 3128 9666
3116 9702
TIME...MOT...LOC 2335Z 248DEG 25KT 3137 9696Local storm report, May 20, 6:40 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT FRI MAY 20 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 9 E LEONA 31.15N 95.82W
05/20/2011 E1.00 INCH LEON TX EMERGENCY MNGRLocal storm report, May 20, 7:08 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT FRI MAY 20 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 1.5 ENE RICE 32.24N 96.48W
05/20/2011 NAVARRO TX EMERGENCY MNGR
2 STRUCTURES DAMAGED AND NUMEROUS TREES DOWN NEAR NE
1060 AND NE 1040. ESTIMATED 60-70 MPH WIND. 1 HOME LOST
ROOF.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:02 PM CDT | Areal Flood Advisory | FWD | Kaufman, Van Zandt | 3 hr |
| May 20, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 57 min |
| May 20, 7:13 PM CDT | Flash Flood Warning | FWD | Anderson, Freestone, Limestone, Robertson | 3 hr |
| May 20, 7:23 PM CDT | Special Weather Statement | FWD | Milam, Robertson | 22 min |
| May 20, 7:36 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 54 min |
| May 20, 7:37 PM CDT | River Flood Warning | FWD | Dallas | 4 hr |
| May 20, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 62 min |
| May 20, 8:12 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 63 min |
| May 20, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 64 min |
| May 20, 9:21 PM CDT | Flash Flood Warning | FWD | Milam, Robertson | 3 hr |
| May 20, 9:26 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 64 min |
| May 20, 9:33 PM CDT | River Flood Warning | FWD | Hunt | 11 hr |
| May 20, 9:33 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 11 hr |
| May 20, 9:42 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Leon | 63 min |
| May 20, 11:47 PM CDT | Areal Flood Warning | FWD | Anderson, Leon | 3 hr |
| May 21, 12:13 AM CDT | Areal Flood Warning | FWD | Milam, Robertson | 3 hr |
| May 21, 4:20 AM CDT | Dense Fog Advisory | FWD | Bell, Bosque, Collin, Cooke, Coryell, Dallas and 17 more | 5 hr |
| May 21, 1:54 PM CDT | Special Weather Statement | FWD | Mills | 36 min |
| May 21, 2:41 PM CDT | Special Weather Statement | FWD | Hamilton | 34 min |
| May 21, 2:51 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 54 min |
| May 21, 3:13 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 47 min |
| May 21, 3:37 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 38 min |
| May 21, 3:39 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 66 min |
| May 21, 3:41 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton | 64 min |
| May 21, 3:52 PM CDT | Tornado Warning | FWD | Coryell, Hamilton, Lampasas | 38 min |
| May 21, 4:08 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 67 min |
| May 21, 4:12 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 21 min |
| May 21, 4:27 PM CDT | Tornado Warning | FWD | Coryell, Hamilton | 63 min |
| May 21, 4:44 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 61 min |
| May 21, 5:10 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 65 min |
| May 21, 5:34 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 56 min |
| May 21, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 53 min |
| May 21, 6:26 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 64 min |
| May 21, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.